What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 10, 6:43 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 10, 6:43 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
643 PM EST Tue Jan 10 2017
.SYNOPSIS...
Breezy and wet conditions are expected this evening as a cold
front moves through. Unsettled conditions will continue off and on
through the week as multiple systems move through the region.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
One round of rainfall is currently moving through the forecast
area. There will then be a very brief lull or decrease in
precipitation before additional rainfall moves in with the frontal
boundary. Strong low level winds will continue to mix down this
evening and therefore will continue the wind advisory across the
current location. Wind gusts outside of the advisory across
portions of the Scioto Valley will still be in the 35 to 45 mph
range. Expect both sustained and wind gusts to be near advisory
level in the advisory area.
Precipitation will taper off and winds will begin to subside for
the second half of the night. Cooler air will move in with the
passage of the frontal boundary.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Another round of rainfall is expected to move from south to north
through the day on Wednesday with decent isentropic lift. There
will be a break in the precipitation later in the day especially
across southeastern portions of the forecast area. Another frontal
boundary will approach Wednesday night into Thursday, however it
will be slow moving and moisture will continue to move into the
region. Due to this precipitation chances will be higher across
northwestern portions of the forecast area until the frontal
boundary pushes through Thursday into Thursday evening. There is
some instability present during the day on Thursday and therefore
have some isolated thunderstorm mention in the forecast. In
advance of the cold front warm and breezy conditions will be
present.
Cooler air will work into the region Thursday night. Another round
of moisture will push northwards towards the end of the short
term. Model soundings indicate that a mix of precipitation
including sleet and freezing rain will be possible for a time late
Thursday night into Friday morning.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A frontal boundary extending along a westerly flow aloft will
provide the focus for precipitation development through much of the
long term. As the boundary forms to the southwest on Friday, rain
may occur across the southern half of the FA, changing to snow
Friday night as the boundary begins to shift northward. Road
temperatures should be above freezing which would limit the effects
on travel. Rain chances will stretch over the entire area on
Saturday when the boundary is forecast to be over Ohio. Precip may
end Sunday when the boundary is shown to sag southward in response
to short wave energy that will tilt the upper flow to northwest,
while surface high pressure builds across the Great Lakes. Rain may
then return on Monday and Tuesday, though the latest ECMWF guidance
points to a drier solution as opposed to model blends that show
persistent precip.
Near normal mid winter highs mainly in the mid and upper 30s are
indicated for Friday and Saturday when an easterly low level flow
will carry cool air. Much warmer than normal temperatures return by
Monday and Tuesday when highs may reach the 50s most locations.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Deep low pressure will pivot northeast into southeast Canada
allowing a cold front to sweep east though Ohio tonight. Strong
pressure gradient across the area will keep gusty southerly winds
over the terminals this evening until the front passes. Low level
speed shear will continue to be an issue through the evening.
Ceilings will lower to MVFR with a line of showers pushing
across the TAF sites ahead of the cold front.
After the cold front moves through, the chance of precipitation
will end quickly. Clouds are expected to diminish within a couple
of hours after fropa. Winds will diminish through the overnight
and then back to the south toward 12Z.
The front will stall out to our south and then start to lift back
north across the region Wednesday afternoon. This will allow
showers and MVFR CIGS to overspread all TAF sites late in the
forecast period.
OUTLOOK...MVFR/IFR ceilings and MVFR visibilities Wednesday night.
MVFR ceilings and visibilities are possible at times from Thursday
through Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 10 PM EST this evening for OHZ026-034-035-
042>046-051>055-060>063-070>072-077>080.
KY...Wind Advisory until 10 PM EST this evening for KYZ089>099.
IN...Wind Advisory until 10 PM EST this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Coniglio
AVIATION...ARHazardous weather outlook, Jan 10, 5:49 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EST TUE JAN 10 2017
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>055-060>063-070>072-077>080-112300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-
CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-
549 PM EST TUE JAN 10 2017
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ100-OHZ056-064-065-073-074-081-082-088-112300-
LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO-
549 PM EST TUE JAN 10 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
WIND GUSTS THIS EVENING WILL BE AS HIGH AS 35 TO 45 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 10, 7:56 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
756 PM EST TUE JAN 10 2017
INZ050-058-059-066-073>075-080-KYZ089>095-OHZ026-034-035-042>046-
051>054-060>062-070>072-077-078-110130-
Dearborn IN-Franklin IN-Wayne IN-Fayette IN-Switzerland IN-Union IN-
Ohio IN-Ripley IN-Boone KY-Owen KY-Campbell KY-Carroll KY-Grant KY-
Gallatin KY-Kenton KY-Hamilton OH-Warren OH-Montgomery OH-Miami OH-
Union OH-Hardin OH-Mercer OH-Clark OH-Champaign OH-Butler OH-
Auglaize OH-Greene OH-Logan OH-Madison OH-Preble OH-Clermont OH-
Darke OH-Delaware OH-Clinton OH-Shelby OH-
756 PM EST TUE JAN 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT Eastern Indiana,
western Ohio and portion of northern Kentucky Until 830 PM EST...
At 751 PM EST, radar indicated strong thunderstorms along a line
extending from 6 miles northeast of Ansonia to 6 miles north of
Salem, moving east at 50 mph.
STORM HAZARDS INCLUDE...
Winds to 50 to 55 mph...
Pea size hail...
Locations impacted include...
Cincinnati, Dayton, Hamilton, Springfield, Kettering, Middletown,
Beavercreek, Fairfield, Covington, Huber Heights, Richmond, Fairborn,
Mason, Xenia, Troy, Independence, Trotwood, Marysville, Oxford and
Sidney.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4051 8342 4044 8313 3843 8495
3856 8501 3858 8521 3873 8533 3874 8533
3869 8520 3891 8520 3891 8544 3920 8544
3927 8530 3969 8530 4000 8503 4001 8481
4027 8480 4068 8445 4065 8388 4082 8388
TIME...MOT...LOC 0051Z 305DEG 58KT 4030 8458 3869 8606
ARLocal storm report, Jan 10, 9:02 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
902 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND DMG LOCKINGTON 40.21N 84.24W
01/10/2017 SHELBY OH TRAINED SPOTTER
STRONG WINDS SNAPPING 5 INCH BRANCHES.
&&
JGIBSONLocal storm report, Jan 10, 9:05 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
905 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG GREENVILLE 40.10N 84.62W
01/10/2017 DARKE OH EMERGENCY MNGR
DARKE COUNTY EMA REPORTS MULTIPLE TREES AND POWER LINES
DOWN FROM WINDS IN GREENVILLE, NEW MADISON, AND PITSBURG.
&&
JGIBSONSpecial weather statement, Jan 10, 9:05 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
905 PM EST TUE JAN 10 2017
OHZ026-044>046-052-110245-
Logan OH-Union OH-Hardin OH-Delaware OH-Champaign OH-
905 PM EST TUE JAN 10 2017
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT Union County in
central Ohio...northern Champaign County in west central Ohio...
western Delaware County in central Ohio...Logan and Hardin Counties
in west central Ohio Until 945 PM EST...
At 905 PM EST, radar indicated showers along a line extending from 6
miles east of Alger to near De Graff, moving east at 70 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Dublin, Delaware, Marysville, Bellefontaine, Kenton, Ada, Richwood,
West Liberty, North Lewisburg, Forest, Russells Point, De Graff,
Dunkirk, Belle Center, West Mansfield, Chippewa Park, New California,
Northwood, Radnor and Blanchard.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4051 8342 4051 8326 4044 8325
4043 8304 4015 8315 4020 8401 4082 8379
TIME...MOT...LOC 0205Z 249DEG 62KT 4068 8373 4033 8397
HATZOSLocal storm report, Jan 10, 9:08 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
908 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST KAXV WAPAKONETA APT 40.49N 84.30W
01/10/2017 M54 MPH AUGLAIZE OH AWOS
&&
JGIBSONLocal storm report, Jan 10, 9:13 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST KVES VERSAILLES APT 40.20N 84.53W
01/10/2017 M48 MPH DARKE OH AWOS
&&
JGIBSON